MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-022-35-3009
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 5508940, 02-022-45-3030 - truliant tib fit tray cem sz 3f / 3t.5523747, 02-020-11-0230 - truliant ps cem fem ps cem left sz 3.5550008, 02-012-60-1425 - tru stem ext 14mm x 25mm.5558951, 204-70-00 - tibial stem ext.Screw.5611571, 200-07-32 - advanced patella 32mm 3 peg implant.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2018.Approximately 4 years and 5 months after the initial procedure the patient had a left knee revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on 31 mar 2023 diagnosis: failed left total knee arthroplasty secondary to polyethylene wear from a recalled tibial insert and aseptic loosening of the femoral component."there was synovitis with evidence of polyethylene debris in the gutters.I released soft tissue sleeve off the proximal medial tibia.I then brought the knee into extension.I debrided the synovial tissue and the polyethylene synovitis using bovie cautery and a rongeur.I then cleared off the scar tissue from around the patellar button.There was some damage to this as well.I therefore decided to exchange it.The previous tibial insert was removed with a 1/2-inch osteotome.On gross inspection, there were no obvious wear, there was a little bit of pitting in the articular surface.I then used the disimpactor, i was able to disimpact the femoral component fairly easily.There was no attachment to the bone cement.The patient was awoken from anesthesia and transferred to the recovery room in stable condition.".
 
Additional Manufacturer Narrative
Recall number: z-0023-2022.1038671-2024-04822, 1038671-2024-04820 this follow-up report is being submitted to relay additional and/or corrected information.D10: concomitants: (b)(6) 02-022-45-3030 - truliant tib fit tray cem sz 3f / 3t.(b)(6) 02-020-11-0230 - truliant ps cem fem ps cem left sz 3.(b)(6) 02-012-60-1425 - tru stem ext 14mm x 25mm.(b)(6) 204-70-00 - tibial stem ext.Screw.(b)(6) 200-07-32 - advanced patella 32mm 3 peg implant.The product associated with the reported event is within the scope of recall z-0023-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-04822, 1038671-2024-04820.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, a failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface, and/or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key18310110
Report Number1038671-2023-02960
Device Sequence Number6643951
Product Code JWH
UDI-Device Identifier10885862304254
UDI-Public10885862304254
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Catalogue Number02-022-35-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age55 YR
Patient SexUnknown